Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The hull of Rudin’s Klein bottle


Author: John T. Anderson
Journal: Proc. Amer. Math. Soc. 140 (2012), 553-560
MSC (2010): Primary 32E20; Secondary 32V40
DOI: https://doi.org/10.1090/S0002-9939-2011-10998-5
Published electronically: June 2, 2011
MathSciNet review: 2846323
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In 1981 Walter Rudin exhibited a totally real embedding of the Klein bottle into $\mathbb {C}^2$. We show that the polynomially convex hull of Rudin’s Klein bottle contains an open subset of $\mathbb {C}^2$. We also describe another totally real Klein bottle in $\mathbb {C}^2$ whose hull has topological dimension equal to three.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 32E20, 32V40

Retrieve articles in all journals with MSC (2010): 32E20, 32V40


Additional Information

John T. Anderson
Affiliation: Department of Mathematics and Computer Science, College of the Holy Cross, Worcester, Massachusetts 01610
MR Author ID: 251416
Email: anderson@mathcs.holycross.edu

Keywords: Polynomial hull, Klein bottle
Received by editor(s): November 20, 2010
Published electronically: June 2, 2011
Communicated by: Franc Forstneric
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.